Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 245, NWS Shreveport, LA

June 10, 2003Panola County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 10, 2003, 6:11 PM CDT for Panola County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 6:11 PM CDT (23:11 UTC)
Expired
Jun 10, 2003, 7:15 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Panola County, TX

The radar

The Shreveport radar (KSHV), 61 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-398 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS54 KSHV 102311
SVRSHV
TXC365-110015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS

* UNTIL 715 PM CDT

* AT 610 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF
  CARTHAGE...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES SOUTHEAST OF CARTHAGE AT 635 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH. 

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS
UNTIL 715 PM CDT.

LAT...LON 3198 9457 3201 9405 3228 9406 3223 9445

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:23 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 10, 3:23 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT TUE JUN 10 2003

LOOKS LIKE A RATHER PERSISTENT SOUTHERLY FETCH THE NEXT NUMBER OF
DAYS AS BERMUDA HIGH TRIES TO KEEP FRONTS NORTH OF AREA...WHILE
SHORTWAVE SERIES COMING THROUGH ROCKIES WILL TEND TO KEEP LEE
TROFFING IN PLACE WHICH LIKEWISE HELPS OUR SOUTHERLY FLOW AND KEEPS
FRONTS NORTH OF AREA. A GENERAL RIDGE WILL TAKE HOLD OF THE COUNTRY
BY WEEKEND BUT A WEAK CUTOFF LOW WILL GET TRAPPED OVER THE SOUTHERN
PLAINS...THUS KEEPING THE SLIGHT CHANCES IN THROUGH THE EXTENDED
PERIOD.

HEAVIER RAIN POSSIBLE TONIGHT N OF I 30...WILL GO 50 PERCENT THERE
TONIGHT. NORTHERN THIRD OF AREA SEEMS TO HAVE BETTER CHANCE OF PRECIP
THE NEXT SEVERAL DAYS...WITH INFLUENCE OF NEARING FRONT...
DISTURBANCES...AND SOON THE WEAK UPPER LOW THAT WILL GET TRAPPED
NEARBY. WILL GO WITH CHC POPS N THROUGH SUNDAY. 17

SHV 74/89/74/89/73 23333
MLU 75/88/73/88/72 23333
TXK 74/88/74/88/73 34433
TYR 74/90/75/89/74 33333
LFK 74/90/74/90/74 22233

.SHV...NONE.
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 6 hours 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS
WEDNESDAY AND THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:13 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.